Alert archive / Rhode Island / Flood Watches in 2007
Flood Watch 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flood watch at Apr 27, 2007, 3:53 AM EDT for 5 counties in Rhode Island; Northeastern Connecticut Planning Region, Connecticut; Bristol County, Norfolk County, Plymouth County, Massachusetts. It took effect at Apr 27, 2007, 6:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2007, 3:53 AM EDT (07:53 UTC)
- In effect from
- Apr 27, 2007, 6:00 AM EDT
- Expired
- Apr 27, 2007, 6:32 PM EDT
- In force
- 13 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Northeastern Connecticut Planning Region, CT, Bristol County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 29 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KBOX 270753 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 353 AM EDT FRI APR 27 2007 CTZ004-MAZ013-017>021-RIZ001>007-271600- /O.NEW.KBOX.FA.A.0004.070427T1000Z-070427T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINDHAM CT-WESTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FOXBORO... NORWOOD...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 353 AM EDT FRI APR 27 2007 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT... MASSACHUSETTS AND RHODE ISLAND...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...WINDHAM CT. IN MASSACHUSETTS...EASTERN PLYMOUTH MA...NORTHERN BRISTOL MA... SOUTHERN BRISTOL MA...SOUTHERN PLYMOUTH MA...WESTERN NORFOLK MA AND WESTERN PLYMOUTH MA. IN RHODE ISLAND...BRISTOL RI... EASTERN KENT RI...NEWPORT RI...NORTHWEST PROVIDENCE RI... SOUTHEAST PROVIDENCE RI...WASHINGTON RI AND WESTERN KENT RI. * THROUGH THIS AFTERNOON * THIS FLOOD WATCH COVERING MUCH OF RHODE ISLAND AND SOUTHEASTERN MASSACHUSETTS DOES NOT INCLUDE BLOCK ISLAND OR CAPE COD...NANTUCKET AND MARTHAS VINEYARD. THE WATCH DOES INCLUDE A PORTION OF NORTHEAST CONNECTICUT INCLUDING WILLIMANTIC AND PUTNAM OF WINDHAM COUNTY. * OCCASIONALLY HEAVY RAIN THIS MORNING WITH EMBEDDED THUNDERSTORMS WILL END DURING MID AFTERNOON. IT IS EXPECTED TO CAUSE WIDESPREAD POOR DRAINAGE STREET FLOODING BY MIDDAY. * RAINFALL OF 1 TO 3 INCHES IS EXPECTED DURING A 9 HOUR PERIOD TODAY. WHERE THE RAIN EXCEEDS 2.5 INCHES...THERE IS A GOOD CHANCE OF SIGNIFICANT SMALL STREAM FLOODING...AND POSSIBLY ROAD CLOSURES DUE TO EXCESSIVE SHORT TERM RUNOFF. * RIVERS AND STREAMS WILL BE RISING RAPIDLY LATE THIS MORNING AND AFTERNOON. * LOW PRESSURE HAS FORMED ON A WARM FRONT ALONG COASTAL NEW JERSEY THIS MORNING. THAT LOW PRESSURE CENTER WILL CUT THROUGH SOUTHEASTERN NEW ENGLAND THIS AFTERNOON. HEAVIEST RAIN SHOULD OCCUR IN THE LIGHT NORTHEAST WIND JUST TO THE WEST OF THE LOW PRESSURE CENTER. * AT THIS TIME THE MOST FAVORED REGION FOR ISOLATED 2.5 TO 3 INCH RAINFALL TODAY IS FROM WESTERLY AND PROVIDENCE RHODE ISLAND TO ATTLEBOROUGH BROCKTON PLYMOUTH AND BERKLEY IN SOUTHEAST MASSACHUSETTS. THIS PRIMARY TARGET REGION MAY NEED TO BE ADJUSTED IN MIDDAY UPDATES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. DONT DRIVE ACROSS FLOODED ROADS AND STAY OFF SLIPPERY STREAM BANKS TODAY AS RIVER FLOWS WILL BECOME SWIFT AND DANGEROUS. IF YOU ENCOUNTER ANY FLOODED ROADS...TURN AROUND AND TAKE THE DETOUR TO BE SAFE. $$ DRAG
3 follow-up statements
000 WGUS61 KBOX 271532 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1132 AM EDT FRI APR 27 2007 CTZ004-MAZ013-017>021-RIZ001>007-272200- /O.CON.KBOX.FA.A.0004.000000T0000Z-070427T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINDHAM CT-WESTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FOXBORO... NORWOOD...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 1132 AM EDT FRI APR 27 2007 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS AND RHODE ISLAND...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...WINDHAM CT. IN MASSACHUSETTS...EASTERN PLYMOUTH MA...NORTHERN BRISTOL MA...SOUTHERN BRISTOL MA...SOUTHERN PLYMOUTH MA...WESTERN NORFOLK MA AND WESTERN PLYMOUTH MA. IN RHODE ISLAND...BRISTOL RI...EASTERN KENT RI...NEWPORT RI... NORTHWEST PROVIDENCE RI...SOUTHEAST PROVIDENCE RI...WASHINGTON RI AND WESTERN KENT RI. * UNTIL 6 PM EDT THIS AFTERNOON * THIS FLOOD WATCH COVERING MUCH OF RHODE ISLAND AND SOUTHEASTERN MASSACHUSETTS DOES NOT INCLUDE BLOCK ISLAND OR CAPE COD...NANTUCKET AND MARTHAS VINEYARD. THE WATCH DOES INCLUDE A PORTION OF NORTHEAST CONNECTICUT INCLUDING WILLIMANTIC AND PUTNAM OF WINDHAM COUNTY. * HEAVY RAINFALL EARLY THIS MORNING BROUGHT WIDESPREAD ONE HALF INCH TO 1.25 INCHES OF RAINFALL TO THE WATCH AREA...WITH LOCALLY HIGHER AMOUNTS ACROSS NORTHEAST CONNECTICUT AND NORTHERN RHODE ISLAND. HAMPTON CONNECTICUT IN WINDHAM COUNTY REPORTED 1.72 INCHES OF RAIN AS OF 7 AM. * AT 11 AM...ANOTHER BATCH OF MODERATE TO HEAVY RAIN WAS MOVING ACROSS CONNECTICUT AND RHODE ISLAND...AND WILL OVERSPREAD MUCH OF SOUTHEAST MASSACHUSETTS EARLY THIS AFTERNOON. RAINFALL RATES OF ONE QUARTER TO ONE HALF INCH PER HOUR WILL BE COMMON WITH THE HEAVIER RAINFALL. AN ADDITIONAL ONE INCH OF RAIN WITH LOCALLY HIGHER AMOUNTS IS POSSIBLE BRINGING STORM TOTAL RAINFALL TO 1.5 TO 3 INCHES. * THE HEAVY RAINFALL WILL CAUSE WIDESPREAD POOR DRAINAGE STREET FLOODING ALONG WITH SIGNIFICANT RISES ON AREA RIVERS AND STREAMS. WHERE THE RAIN EXCEEDS 2.5 INCHES...THERE IS A GOOD CHANCE OF SIGNIFICANT SMALL STREAM FLOODING...AND POSSIBLY ROAD CLOSURES DUE TO EXCESSIVE SHORT TERM RUNOFF. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. DONT DRIVE ACROSS FLOODED ROADS AND STAY OFF SLIPPERY STREAM BANKS TODAY AS RIVER FLOWS WILL BECOME SWIFT AND DANGEROUS. IF YOU ENCOUNTER ANY FLOODED ROADS...TURN AROUND AND TAKE THE DETOUR TO BE SAFE. $$ KJC
000 WGUS61 KBOX 272035 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 435 PM EDT FRI APR 27 2007 CTZ004-MAZ013-RIZ001-003-272145- /O.CAN.KBOX.FA.A.0004.000000T0000Z-070427T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINDHAM CT-WESTERN NORFOLK MA-NORTHWEST PROVIDENCE RI- WESTERN KENT RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FOXBORO... NORWOOD...FOSTER...SMITHFIELD...WEST GREENWICH 435 PM EDT FRI APR 27 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS AND RHODE ISLAND HAS BEEN CANCELLED. THE HEAVIEST AND STEADIEST RAINFALL OCCURRED THIS MORNING THROUGH EARLY AFTERNOON WITH RAINFALL TOTALS AVERAGING ONE TO TWO INCHES. LIGHTER SHOWERS WITH OCCASIONAL DRIZZLE CAN BE EXPECTED THROUGH TONIGHT. HOWEVER THIS WILL NOT ADD SIGNIFICANTLY TO THE FLOOD THREAT. SMALL STREAMS HAVE ALSO REMAINED WITHIN THEIR BANKS. THUS THE FLOOD WATCH HAS BEEN CANCELLED. $$ MAZ017>021-RIZ002-004>007-280000- /O.EXT.KBOX.FA.A.0004.000000T0000Z-070428T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...PROVIDENCE...WARWICK... BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 435 PM EDT FRI APR 27 2007 ...FLOOD WATCH NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST MASSACHUSETTS AND RHODE ISLAND... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST MASSACHUSETTS... EASTERN PLYMOUTH MA...NORTHERN BRISTOL MA...SOUTHERN BRISTOL MA...SOUTHERN PLYMOUTH MA AND WESTERN PLYMOUTH MA. IN RHODE ISLAND...BRISTOL RI...EASTERN KENT RI...NEWPORT RI...SOUTHEAST PROVIDENCE RI AND WASHINGTON RI. * UNTIL 8 PM EDT THIS EVENING * THIS FLOOD WATCH COVERING SOUTHEASTERN RHODE ISLAND AND INTERIOR SOUTHEASTERN MASSACHUSETTS DOES NOT INCLUDE BLOCK ISLAND OR CAPE COD...NANTUCKET AND MARTHAS VINEYARD. * HEAVY RAINFALL EARLY THIS MORNING AND ADDITIONAL RAINFALL THROUGH EARLY AFTERNOON BROUGHT WIDESPREAD ONE INCH TO 1.50 INCH TOTALS TO THE WATCH AREA. * THERE IS A CHANCE AN ADDITIONAL ONE TO 1.50 INCHES OF RAINFALL MAY FALL WHICH WOULD ALLOW SMALL STREAMS TO REACH OR EXCEED BANKFUL. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. DONT DRIVE ACROSS FLOODED ROADS AND STAY OFF SLIPPERY STREAM BANKS TODAY AS RIVER FLOWS WILL BECOME SWIFT AND DANGEROUS. IF YOU ENCOUNTER ANY FLOODED ROADS...TURN AROUND AND TAKE THE DETOUR TO BE SAFE. $$
000 WGUS61 KBOX 272232 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 632 PM EDT FRI APR 27 2007 MAZ017>021-RIZ002-004>007-272345- /O.CAN.KBOX.FA.A.0004.000000T0000Z-070428T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...PROVIDENCE...WARWICK... BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 632 PM EDT FRI APR 27 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF SOUTHEAST MASSACHUSETTS AND RHODE ISLAND HAS BEEN CANCELLED. THE STEADIEST AND HEAVIEST RAINFALL HAS MOVED EAST OF THE REGION AS OF 630 PM. ONE FINAL BATCH OF RAIN EAST OF ATLANTIC CITY MAY CLIP SOUTH COASTAL MASSACHUSETTS AFTER 8 PM. HOWEVER...THE HEAVIEST RAINFALL IS EXPECTED TO BE OVER THE CAPE AND ISLANDS. ANY ADDITIONAL RAINFALL IS NOT EXPECTED TO BEHEAVY ENOUGH TO PRODUCE FLOODING. THUS THE FLOOD WATCH HAS BEEN CANCELLED. $$ KJC
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flood watch went out at Apr 26, 10:25 PM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, Apr 26, 10:25 PM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1025 PM EDT THU APR 26 2007 .NEAR TERM /OVERNIGHT/... ONLY MINOR CHANGES TO FORECAST...MAINLY TO FRESHEN UP SKY AND POP GRIDS WITH ASSOCIATED REFINEMENT OF TIMING OF STEADIER RAIN ONSET. WATER VAPOR IMAGERY SHOWS SLUG OF MOISTURE WORKING ITS WAY NE ALONG THE SE USA COASTAL PLAIN. THIS IS REFLECTED WELL IN HIGH PW AXIS ON MODELS. THE 06Z OPERATIONAL NAM AND GFS RUNS PLACE NOSE OF LOW LEVEL JET ACROSS WARM FRONT NEAR S COAST...AND THINK POTENTIAL FOR SOME 1.0 TO 1.5 INCH AMOUNTS BETWEEN 10Z AND 18Z ACROSS PARTS OF RI AND SE MA. .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... CURRENTLY...SURFACE HIGH PRESSURE WAS CENTERED OVER THE EASTERN COASTAL WATERS LATE THIS AFTERNOON. VERY DRY AIRMASS REMAINS IN PLACE WITH DEWPOINT DEPRESSIONS NEAR 30F. LOW PRESSURE WAS LOCATED ACROSS EASTERN ILLINOIS. .TONIGHT...HIGH PRESSURE WILL TRACK OFFSHORE. LOW PRESSURE WILL TRACK NORTHEAST INTO THE EASTERN GREAT LAKES TONIGHT. A WARM FRONT WILL DEVELOP SOUTH OF NEW ENGLAND AS THE LOW TRACKS NORTHEAST LATE TONIGHT. A FAIRLY IMPRESSIVE MOISTURE PLUME SEEN ON THE WATER VAPOR LOOP FROM THE GULF OF MEXICO WILL ADVANCE INTO SOUTHERN NEW ENGLAND LATE. SCATTERED SHOWERS SEEN ON THE LATEST RADAR MOSAIC ACROSS THE MID ATLANTIC REGION WILL EVAPORATE HEADING INTO SOUTHERN NEW ENGLAND THIS EVENING. ONSHORE FLOW WILL INCREASE LATE TONIGHT ALLOWING THE VERTICAL COLUMN TO GRADUALLY MOISTEN. IN ADDITION INCREASING MOISTURE CONVERGENCE DUE TO A DEVELOPING SW 40KT LOW LEVEL JET ACROSS THE MID ATLANTIC STATES AND MID LEVEL FRONTOGENETIC FORCING ASSOCIATED WITH THE DEVELOPING WARM FRONT WILL BRING AN INCREASING THREAT FOR OVERRUNNING RAIN LATE. CONTINUED WITH CATEGORICAL POPS ACROSS THE INTERIOR AND LIKELY POPS FURTHER EAST ALONG THE COAST PRIOR TO 12Z. ALTHOUGH THE AIRMASS IS VERY DRY...TEMPERATURES WILL DROP SHARPLY BUT ONLY DURING THIS EVENING GIVEN THE INCREASING AND THICKENING CLOUD COVER. .FRIDAY...RAIN WILL OVERSPREAD THE REGION DURING THE MORNING...HEAVY AT TIMES AS PRECIPITABLE WATER VALUES INCREASE UP TO 1.6 G/KG. THE MOISTURE COLUMN WILL BECOME SATURATED WITH THE BEST OMEGA OCCURRING JUST TO THE NORTH OF THE ADVANCING WARM FRONT. BEST LOW LEVEL CONVERGENCE IS EXPECTED ALONG THE INTERSTATE 95 CORRIDOR AND POINTS NORTHWEST. INSTABILITY PARAMETERS ARE SOMEWHAT FAVORABLE FOR THUNDER AS WELL. SHOWALTER INDICES DROP TO AROUND ZERO...K INDICES RISE INTO THE LOWER 30S AND TOTAL TOTALS INTO THE UPPER 40S. THUS KEPT A CHANCE OF THUNDER. .FRIDAY NIGHT...RAIN TAPERS OFF TO SHOWERS AS THE WARM FRONT LIFTS NORTH AND LOW PRESSURE APPROACHES FROM THE WEST. CYCLONIC FLOW WILL REMAIN AT 500MB WITH THE 700 MILLIBAR TROUGH REMAINING TO THE WEST. AREAS OF FOG WILL FORM GIVEN LEFTOVER LOW LEVEL MOISTURE...LIGHT WINDS AND LACK OF DOWNWARD VERTICAL MOTION. && .LONG TERM /SATURDAY THROUGH THURSDAY/... UPPER LEVEL TROF WILL BE WEST OF SNE ON SAT WITH SW FLOW ALOFT WHICH WILL KEEP LOTS OF MOISTURE ACROSS REGION...ESPECIALLY INTERIOR. AT THE SURFACE A WAVE OF LOW PRES WILL MOVE SWD INTO REGION DURING SAT ACTING TO INCREASE LOW LEVEL CONVERGENCE. BEST CONVERGENCE AND DEEPEST MOISTURE WILL BE IN THE INTERIOR AND WE INCREASED POPS TO LIKELY NW OF LWM-FIT-BAF...WITH CHC POPS ELSEWHERE DECREASING TOWARD THE COAST. TT INCREASE TO 50-51 SAT AFTN SO CANT RULE OUT ISOLD THUNDER SO WE INCLUDED SLGT CHC TSTM IN THE GRIDS FOR THE INTERIOR. EXPECT LOW CLOUDS AND FOG ALONG THE COAST SAT MORNING...OTRW CROSS SECTIONS INDICATE SOME SUN MAY DEVELOP IN THE COASTAL PLAIN. 850 TEMPS ARE NEAR +6 SO 70 DEGREES IS PSBL WHERE THERE IS ENOUGH SUN...MOST LIKELY ACRS RI AND INTERIOR SE MA...BUT BUT WE ARE NOT CONFIDENT ON AMOUNT OF SUN SO WE KEPT TEMPS IN THE MID/UPPER 60S SOUTHERN INTERIOR...WITH LOWER 60S NW ZONES WHERE MORE CLOUDS/SHOWERS EXPECTED...AND 50S OUTER CAPE/ISLANDS. UPPER LEVEL TROF MOVES EWD ACRS SNE SAT NIGHT. AXIS OF DEEPER MOISTURE PERSISTS SO EXPECT MORE SHOWERS FROM TIME TO TIME. FOCUS FOR SHOWERS SHOULD GRADUALLY SHIFT TO THE COAST DURING THE NIGHT AS SFC WAVE AND ASSOCD AREA OF CONVERGENCE GRADUALLY MOVES EWD OFF THE COAST BY 12Z SUN. TROF AXIS AND DEEPER MOISTURE MOVES EWD DURING SUN SO EXPECT GRADUAL IMPROVING CONDITIONS FROM WEST TO EAST DURING THE DAY. BEST CHC SHOWERS WILL BE ACRS EASTERN ZONES DURING THE MORNING...AND THERE MAY BE SOME SUN DEVELOPING ACROSS WESTERN ZONES IN THE AFTERNOON. WE WILL HAVE MORE NORTHERLY FLOW ON SUN AND 850 TEMPS A LITTLE COOLER SO EXPECT MAXES 60-65...WITH 50S CAPE/ISLANDS. GFS/ECMWF AND GGEM IN PRETTY GOOD AGREEMENT ON TIMING AND AMPLITUDE OF WEATHER SYSTEMS TO AFFECT THE REGION IN THE EXTENDED PERIOD FROM MON-THU. STRONG SHORTWAVE DIVING SE FROM NORTH OF GREAT LAKES SUN NIGHT WILL RESULT IN AMPLIFYING UPPER TROF NE OF SNE ON MON. GFS MORE AMPLIFIED THAN ECMWF BUT BOTH SHOW CDFROPA DURING MON. MOISTURE IS LIMITED SO WE ONLY HAVE LOW CHC SHOWERS FOR N ZONES ON MON. 850 TEMPS NEAR +6 WITH W/NW FLOW WHICH SHOULD TRANSLATE TO NEAR 70 DEGREES CR/RI/E MA WITH MID 60S NW HIGHER TERRAIN WHERE 850 TEMPS ARE COOLER. NEXT SHORTWAVE IN NW FLOW APPROACHES ON TUE. ASSOCD SFC WAVE WILL MOVE EWD FROM GREAT LAKES LIKELY BRINGING A PERIOD OF OVERRUNNING RAINS TO SNE ON TUE. LAST FEW RUNS OF THE GFS SUGGESTING THERE WILL BE A NARROW AXIS OF HEAVIER RAFL BUT THERE IS UNCERTAINY ABOUT WHERE THIS BAND WILL SET UP SO WE WILL JUST HAVE CHC RAIN FOR TUE. WE FOLLOWED GFS MOS TEMPS FOR TUE...IN THE 50S TO LOWER 60S WHICH MAY END UP TOO WARM IF GFS IS CORRECT...ESPECIALLY FROM S NH TO E MA. CHC SHOWERS WILL PERSIST TUE NIGHT AS CDFNT MOVES SWD ACROSS REGION...THEN CLEARING SKIES EXPCTED FOR WED AND SUNSHINE CONTINUING THU WITH DRY NORTHERLY FLOW AS SFC HIGH BUILDS N OF GREAT LAKES. ENSEMBLE MEAN 850 TEMPS ON WED RANGE FROM 3-5 SO MAXES WED SHOULD REACH THE 60S...BUT COOLER AIR WILL FILTER INTO REGION THU AS UPPER TROF AMPLIFIES TO THE NE. 850 TEMPS COOL TO NEAR ZERO WITH EXPECTED MAXES THU IN THE 50S TO LOWER 60S. && .AVIATION /02Z-18Z/... VFR CONDITIONS THROUGH 06Z TONIGHT W AND THROUGH 08Z OR 09Z E. CEILINGS AND VSBYS WILL DROP TO IFR OVER MOST TERMINALS IN DEVELOPING RAIN AND FOG EXCEPT POSSIBLY MHT HYA AND ACK BY 12Z...THEN AREAS LIFR CEILINGS BEYOND 12Z. CONDITIONS MAY LOWER QUICKLY AS WARM FRONT BEGINS TO SET UP ALONG S COAST AND WIND BECOMES MORE E OR SE N OF THE FRONT WITH ONSHORE COMPONENT. IN ADDITION LOW LEVEL WIND SHEAR IS EXPECTED BY 12Z FRIDAY DUE TO A LOW LEVEL INVERSION NEAR THE SURFACE AND ADVANCING LOW LEVEL SOUTHERLY JET. PLEASE SEE TAFS FOR DETAILS. && .MARINE... SHORT TERM...A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THE SOUTHEASTERN WATERS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. HAZARDOUS SEAS WILL DEVELOP WITH AN INCREASING SOUTHERLY SWELL BRINGING WAVE HEIGHTS UP TO 4 TO 7 FEET OVER THE OUTER WATERS. BELIEVE THE WNA WAVE GUIDANCE IS A TAD HIGH. SCATTERED GUSTS TO 25 KT WILL ALSO BE POSSIBLE...BUT A DEVELOPING LOW LEVEL INVERSION WILL KEEP STRONGER SPEEDS FROM TRANSFERRING TO THE SURFACE. THIS SMALL CRAFT ADVISORY MAY NEED TO BE EXPANDED ACROSS THE EASTERN WATERS AND SOUTHERN SOUNDS AND BAYS FOR THE SAME TIMEFRAME. LONG TERM...SW FLOW UNDER 20 KTS SAT/SAT NIGHT BECOMING NORTHERLY ON SUN. WE UNDERCUT WNAWAVE GUIDANCE FOR SAT/SAT NIGHT AS IT LOOKED OVERDONE IN MODEST SW FLOW. WE MAY HAVE A BRIEF PERIOD OF SMALL CRAFT ADVISORY W/NW WINDS LATER MON/MON EVENING BEHIND CDFNT. && .HYDROLOGY... QPF AMOUNTS SHOULD RANGE FROM 0.50 TO 1.00 WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN THUNDERSTORMS. HEADWATER GUIDANCE INDICATES MANY OF THE SMALLER STREAMS AND RIVERS SHOULD BE ABLE TO ACCOMODATE THESE TOTALS. HOWEVER THE CURRENT FORECAST INDICATES THESE AMOUNTS MAY BE ENOUGH TO CAUSE POINTS ALONG THE CONNECTICUT RIVER TO RISE BACK TO FLOOD BY LATE SATURDAY NIGHT. LOCALIZED URBAN FLOODING IS POSSIBLE FRIDAY. PLEASE REFER TO THE LATEST FLSBOX. .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY FOR ANZ254-255. && NEAR TERM...THOMPSON SHORT TERM...STRAUSS LONG TERM...KJC AVIATION...STRAUSS/THOMPSON MARINE...KJC/STRAUSS
Hazardous weather outlook, Apr 26, 5:08 PM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 508 PM EDT THU APR 26 2007 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-272115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 508 PM EDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT A FLOOD WARNING REMAINS FOR HARTFORD AND MIDDLETOWN ALONG THE CONNECTICUT RIVER. PLEASE REFER TO THE LATEST FLSBOX. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WILL BE LOCALLY HEAVY ON FRIDAY...CAUSING SOME MINOR URBAN AND POOR DRAINAGE FLOODING. THE CONNECTICUT RIVER AT THOMPSONVILLE AND NORTHHAMPTON MAY RISE ABOVE FLOOD STAGE AGAIN FRIDAY NIGHT GIVEN CURRENT FORECASTS. PLEASE REFER TO THE LATEST FLSBOX. FOG WILL BE LOCALLY DENSE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STRAUSS
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 6:02 PM EDT | Special Marine Warning | BOX | 43 min |
Nearby
Flood Watches in Rhode Island, 2007Flood Watches in Massachusetts, 2007Flood Watches in Connecticut, 2007Every flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.